Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 96, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 16, 2015, 3:53 PM CDT for Sedgwick County, Sumner County, Kansas. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2015, 3:53 PM CDT (20:53 UTC)
- Expired
- May 16, 2015, 4:15 PM CDT
- In force
- 22 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 30 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.9 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1786 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
752 WUUS53 KICT 162053 SVRICT KSC173-191-162115- /O.NEW.KICT.SV.W.0096.150516T2053Z-150516T2115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 353 PM CDT SAT MAY 16 2015 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS... NORTHEASTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 415 PM CDT * AT 352 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR WICHITA EISENHOWER NATIONAL AIRPORT TO NEAR BELLE PLAINE TO WELLINGTON...MOVING NORTHEAST AT 50 MPH. HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * LOCATIONS IMPACTED INCLUDE... WICHITA...DERBY...ANDOVER...HAYSVILLE...WELLINGTON...PARK CITY... BEL AIRE...MULVANE...GODDARD...ROSE HILL...CLEARWATER...BELLE PLAINE...OXFORD...DOWNTOWN WICHITA...KECHI...EASTBOROUGH...SOUTH WICHITA...WICHITA EISENHOWER NATIONAL AIRPORT...NORTHEAST WICHITA AND EAST WICHITA. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 135 BETWEEN MILE MARKERS 0 AND 15. INTERSTATE 35 BETWEEN MILE MARKERS 9 AND 54. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3712 9760 3766 9759 3791 9715 3712 9715 TIME...MOT...LOC 2052Z 232DEG 53KT 3763 9744 3744 9734 3726 9737 HAIL...0.88IN WIND...60MPH $$ HAYES
2 follow-up statements
883 WWUS53 KICT 162101 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 401 PM CDT SAT MAY 16 2015 KSC173-191-162115- /O.CON.KICT.SV.W.0096.000000T0000Z-150516T2115Z/ SEDGWICK KS-SUMNER KS- 401 PM CDT SAT MAY 16 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR EASTERN SEDGWICK AND NORTHEASTERN SUMNER COUNTIES... AT 400 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR DOWNTOWN WICHITA TO MULVANE TO 5 MILES WEST OF OXFORD...MOVING NORTHEAST AT 45 MPH. HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. LOCATIONS IMPACTED INCLUDE... WICHITA...DERBY...ANDOVER...HAYSVILLE...WELLINGTON...PARK CITY...BEL AIRE...MULVANE...GODDARD...ROSE HILL...CLEARWATER...BELLE PLAINE... OXFORD...DOWNTOWN WICHITA...KECHI...EASTBOROUGH...SOUTH WICHITA... WICHITA EISENHOWER NATIONAL AIRPORT...NORTHEAST WICHITA AND EAST WICHITA. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3712 9760 3766 9759 3791 9715 3712 9715 TIME...MOT...LOC 2100Z 232DEG 41KT 3765 9735 3746 9725 3728 9728 HAIL...0.88IN WIND...60MPH $$ HAYES
510
WWUS53 KICT 162106
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
406 PM CDT SAT MAY 16 2015
KSC173-191-162115-
/O.EXP.KICT.SV.W.0096.000000T0000Z-150516T2115Z/
SEDGWICK KS-SUMNER KS-
406 PM CDT SAT MAY 16 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SEDGWICK AND
NORTHEASTERN SUMNER COUNTIES WILL EXPIRE AT 415 PM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 3712 9760 3766 9759 3791 9715 3712 9715
TIME...MOT...LOC 2103Z 232DEG 53KT 3765 9735 3746 9725 3728 9728
$$
HAYESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 3:14 PM CDT, 39 minutes earlier.
Area forecast discussion, May 16, 3:14 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 314 PM CDT SAT MAY 16 2015 ...UPDATED FOR 18Z AVIATION DISCUSSION... .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 235 PM CDT SAT MAY 16 2015 MAIN FORECAST CONCERNS: SEVERE WEATHER/FLOODING POTENTIAL THROUGH TONIGHT. ONGOING MESOSCALE COMPLEX OF STORMS OVER CENTRAL/SOUTH CENTRAL KS IS BEING AIDED BY STRONG UPPER LEVEL DIVERGENCE ON THE NOSE OF THE UPPER JET STREAK OVER SOUTHERN NEW MEXICO...AND SOUTHERLY 850 MOISTURE TRANSPORT. THE SOUTHEASTERN EDGE OF THIS MCS MAY HAVE A FEW STORMS TURN SEVERE THIS PM/EVE WHERE STRONGER INSTABILITY IS FEEDING INTO THE SYSTEM. THE MAIN PV ANOMALY OVER NEW MEXICO WILL ROTATE NORTHEASTWARD OUT OVER WESTERN KANSAS AND WESTERN OKLAHOMA THIS EVENING WITH MID-LEVEL COOLING AND STRONG ASCENT. A STRENGTHENING SOUTHERLY LOW-LEVEL JET WILL BE NOSING INTO SOUTH CENTRAL KS/NORTHWEST OK EARLY THIS EVENING...BEFORE VEERING OVERNIGHT. ANTICIPATING SUPERCELL-TYPE STORMS OVER THE TEXAS PANHANDLE TO TRAVERSE NORTHEASTWARD...INTO NORTHWEST OKLAHOMA AND SOUTH-CENTRAL KS TOWARD EVENING. IT'S UNCLEAR HOW MUCH RECOVERY WILL OCCUR WITH THE ONGOING MCS AND WHETHER OR NOT THE NEXT ROUND OF STORMS WILL BE ABLE TO REMAIN SURFACE-BASED OR GO ELEVATED AS THEY MOVE IN FROM THE SOUTHWEST. IN ADDITION...STORM MERGER POTENTIAL COULD MAKE IT TOUGHER FOR DISCRETE STORMS IN OUR FORECAST AREA. CONFIDENCE IS DECENT THAT SOME OF THE STORMS WILL BE SEVERE NEVERTHELESS WITH LARGE HAIL AND DAMAGING WINDS. THERE STILL APPEARS TO BE TORNADO POTENTIAL MAINLY CLOSE TO THE OKLAHOMA BORDER IN SOUTH CENTRAL KS...AND INTO THE SOUTHERN FLINT HILLS INTO THIS EVENING...WHERE STORMS MAY BE SURFACE-BASED WITH STRENGTHENING LOW-LEVEL SHEAR AND EHI'S OF 1-3 M2/S2. THIS COULD CHANGE WITH TRENDS THIS EVENING AND WILL CONTINUE TO MONITOR. STORMS MAY BECOME LINEAR LATER TONIGHT AS THEY TRAVERSE INTO SOUTHEAST KS. CONFIDENCE IS MODERATE FOR SEVERE STORMS IN SOUTH CENTRAL/SOUTHEAST KS...BUT HAS LESSENED CONSIDERABLY FOR CENTRAL KS WHERE THAT AREA MAY BE REMOVED FROM THE BETTER INSTABILITY. LOCALLY HEAVY RAINFALL AND POSSIBLE FLOODING IS EXPECTED THIS PM/EVE IN SOUTH CENTRAL KS FROM THE ONGOING MCS AND ADDITIONAL CONVECTION PROGGED TO REACH AREA FROM THE SOUTHWEST THIS EVENING. THEREFORE... ISSUED A FLASH FLOOD WATCH THROUGH TONIGHT. THE DRYLINE WILL REMAIN OVER SOUTHEAST KS SUNDAY INTO MONDAY BEHIND THE DEPARTING UPPER STORM SYSTEM. SUBSIDENCE BEHIND THIS SYSTEM SHOULD KEEP FORECAST AREA DRY SUNDAY-SUNDAY NIGHT WITH ABOVE NORMAL HIGHS IN THE LOWER 80S SUNDAY PM. A PACIFIC COLD FRONT WILL DROP SOUTHWARD THROUGH THE REGION MONDAY INTO MONDAY NIGHT. A FEW STRONG STORMS COULD DEVELOP IN SOUTHEASTERN KS AS THIS FRONT OVERTAKES THE DRYLINE IN A STRONGLY UNSTABLE ENVIRONMENT WITH LESSER SHEAR. THE COLD FRONT IS PROGGED TO MAKE IT SOUTH TO THE RED RIVER BEFORE STALLING TUESDAY. THE NEXT SHORTWAVE TROUGH IS PROGGED TO EJECT NORTHEASTWARD OVER THE CENTRAL PLAINS TUESDAY INTO WEDNESDAY. ISENTROPIC LIFT AND STRONG MOISTURE TRANSPORT SHOULD RESULT IN A GOOD CHANCE OF SHOWERS/THUNDERSTORMS AREA-WIDE. JMC .LONG TERM...(WEDNESDAY THROUGH SATURDAY) ISSUED AT 235 PM CDT SAT MAY 16 2015 THE MEDIUM RANGE PERIOD WILL FEATURE A CONTINUED SPLIT UPPER FLOW PATTERN ACROSS NORTH AMERICA. A MEAN UPPER TROUGH WILL BE LOCATED OVER THE SOUTHWESTERN STATES WITHIN THE SOUTHERN BRANCH JET STREAM. THE GFS AND ECMWF SHOW ONE UPPER WAVE EJECTING OUT OF THIS MEAN UPPER TROUGH AT MIDWEEK. MOISTURE TRANSPORT AND ISENTROPIC UPGLIDE...NORTH OF THE OLD SYNOPTIC FRONTAL BOUNDARY SHOULD RESULT IN WIDESPREAD SHOWERS AND THUNDERSTORMS IN OUR FORECAST AREA. THERE COULD BE A BREAK IN RAIN CHANCES THURSDAY-THURSDAY NIGHT. ANOTHER STORM SYSTEM IS PROGGED TO SLIDE INTO THE FOUR CORNERS REGION TOWARD THE END OF THE WEEK...WHICH WILL LIKELY BRING ADDITIONAL STORM CHANCES TO THE KANSAS REGION TOWARD THE WEEKEND. TEMPERATURES SHOULD BEGIN THE PERIOD COOLER THAN AVERAGE WITH THE RAIN AROUND MIDWEEK...WITH TEMPERATURES MODERATING TOWARD SEASONAL VALUES TOWARD THE WEEKEND. JMC && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 310 PM CDT SAT MAY 16 2015 WIDESPREAD STORMS WILL CONTINUE TO AFFECT ALL AVIATION POINTS TO THE WEST OF THE FLINT HILLS. CIGS WILL FLUCTUATE INTO AND OUT OF MVFR WITH STORM PASSAGE. HAIL UP TO NICKEL SIZE AND WIND GUSTS TO 45 MPH ARE POSSIBLE. STRONGER STORMS WILL MOVE IN LATE THIS AFTERNON AND AFFECT THIS REGION THROUGH EARLY EVENING BEFORE CLEARING OUT TOWARDS 6Z. KCNU WILL HAVE VFR CONDITIONS FOR THE REMAINDER OF THE AFTERNOON AND THEN HAVE LINEAR STORMS MOVE THROUGH OVERNIGHT PRODUCING MVFR CIGS AND POTENTIALLY HAIL UP TO ONE AND HALF INCHES AND WINDS TO 70 MPH. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 60 82 58 76 / 80 0 0 10 HUTCHINSON 59 83 55 73 / 80 0 0 10 NEWTON 59 82 55 73 / 80 0 0 10 ELDORADO 61 82 57 76 / 80 10 0 10 WINFIELD-KWLD 61 82 62 78 / 80 10 10 10 RUSSELL 54 82 49 70 / 70 0 10 10 GREAT BEND 53 81 50 71 / 70 0 0 10 SALINA 60 82 53 70 / 70 0 10 10 MCPHERSON 59 82 54 71 / 70 0 10 10 COFFEYVILLE 65 84 64 80 / 80 10 10 20 CHANUTE 64 83 62 76 / 80 10 10 10 IOLA 64 82 61 75 / 80 10 10 10 PARSONS-KPPF 64 83 63 80 / 80 10 10 20 && .ICT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR KSZ067>069-082-083- 091>093. &&
Hazardous weather outlook, May 16, 3:18 PM CDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 318 PM CDT SAT MAY 16 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-172030- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 318 PM CDT SAT MAY 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT SEVERE STORM DEVELOPMENT REMAINS POSSIBLE ACROSS MAINLY SOUTH CENTRAL AND SOUTHEAST KANSAS LATE THIS AFTERNOON INTO TONIGHT. THE HIGHEST SEVERE THREAT AREA IS ACROSS SOUTH CENTRAL KANSAS ESPECIALLY CLOSER TO THE OKLAHOMA BORDER COUNTIES. THE MAIN STORM THREATS WILL BE LARGE HAIL OF 1 TO 2 INCHES IN DIAMETER...DAMAGING WINDS AND POSSIBLY A TORNADO. IN ADDITION...LOCALLY HEAVY RAINFALL AND FLOODING IS POSSIBLE IN SOUTH CENTRAL KANSAS. THE STORM THREATS WILL TRANSITION TO MAINLY DAMAGING WINDS IN SOUTHEAST KANSAS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW STRONG STORMS MAY BE POSSIBLE MONDAY DURING THE AFTERNOON ACROSS SOUTHEASTERN KANSAS ALONG THE FRONT AS IT MOVES SOUTHWARD ACROSS THE STATE. ANOTHER STORM SYSTEM WILL BE MOVING THROUGH THE REGION FOR TUESDAY AND WEDNESDAY. A FEW STRONG THUNDERSTORMS MAY BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS MAY BE NEEDED LATE THIS AFTERNOON AND EVENING...ACROSS SOUTH CENTRAL KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Special weather statement, May 16, 12:56 PM CDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1256 PM CDT SAT MAY 16 2015
KSZ067-083-161830-
SEDGWICK KS-RENO KS-
1256 PM CDT SAT MAY 16 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHEASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 130 PM CDT
* AT 1252 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR GODDARD...MOVING NORTHEAST AT
45 MPH.
HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
WICHITA...PARK CITY...VALLEY CENTER...GODDARD...MAIZE...CHENEY...
COLWICH...GARDEN PLAIN...MOUNT HOPE...KECHI...ANDALE...BENTLEY...
WEST WICHITA...WICHITA EISENHOWER NATIONAL AIRPORT AND LAKE AFTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3751 9755 3760 9778 3796 9772 3796 9770
3791 9770 3791 9755 3783 9724
TIME...MOT...LOC 1752Z 207DEG 37KT 3764 9762
RITZMANSpecial weather statement, May 16, 2:09 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
209 PM CDT SAT MAY 16 2015
KSZ082-091-161945-
HARPER KS-KINGMAN KS-
209 PM CDT SAT MAY 16 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
HARPER COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHEASTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 245 PM CDT
* AT 207 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
SHARON TO AMORITA...AND MOVING NORTHEAST AT 50 MPH.
HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
KINGMAN...ANTHONY...HARPER...ATTICA...ZENDA...SPIVEY...BLUFF
CITY...CLEVELAND...DANVILLE...WALDRON...FREEPORT...CRYSTAL
SPRINGS...RAGO...RUNNYMEDE AND CORWIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3700 9835 3738 9835 3739 9846 3773 9798
3773 9797 3719 9780 3700 9780
TIME...MOT...LOC 1907Z 233DEG 42KT 3731 9845 3693 9829
RITZMANSpecial weather statement, May 16, 2:45 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
245 PM CDT SAT MAY 16 2015
KSZ091-092-162015-
HARPER KS-SUMNER KS-
245 PM CDT SAT MAY 16 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN HARPER COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHWESTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 315 PM CDT
* AT 243 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM OVER MANCHESTER...OR 9 MILES SOUTH
OF ANTHONY...MOVING NORTHEAST AT 40 MPH.
HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
ANTHONY...HARPER...BLUFF CITY...DANVILLE...WALDRON...FREEPORT AND
RUNNYMEDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3703 9824 3739 9799 3738 9794 3708 9761
3700 9781 3700 9819
TIME...MOT...LOC 1943Z 223DEG 36KT 3702 9807
RITZMANSpecial weather statement, May 16, 3:15 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
315 PM CDT SAT MAY 16 2015
KSZ082-083-091-092-162045-
SEDGWICK KS-HARPER KS-KINGMAN KS-SUMNER KS-
315 PM CDT SAT MAY 16 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
EASTERN HARPER COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHEASTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...
NORTHWESTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 345 PM CDT
* AT 312 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR ARGONIA...OR 12 MILES EAST OF
ANTHONY...MOVING NORTHEAST AT 50 MPH.
HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 40 TO 50 MPH
WILL BE POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
WELLINGTON...CONWAY SPRINGS...ARGONIA...NORWICH...VIOLA...
MAYFIELD...MILAN...BLUFF CITY...DANVILLE...FREEPORT...RIVERDALE AND
WELLINGTON AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3700 9781 3719 9799 3758 9781 3736 9729
3700 9779
TIME...MOT...LOC 2012Z 221DEG 43KT 3719 9780
RITZMANLocal storm report, May 16, 3:25 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
325 PM CDT SAT MAY 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND GST 3 NW ARGONIA 37.30N 97.80W
05/16/2015 E55 MPH SUMNER KS TRAINED SPOTTER
PONDING OF WATER ON ROADS WAS ALSO REPORTED.
&&
CWHSpecial weather statement, May 16, 3:41 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
341 PM CDT SAT MAY 16 2015
KSZ083-162115-
SEDGWICK KS-
341 PM CDT SAT MAY 16 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 415 PM CDT
* AT 336 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL OVER WICHITA
EISENHOWER NATIONAL AIRPORT...OR NEAR DOWNTOWN WICHITA...MOVING
NORTH AT 75 MPH.
HEAVY DOWNPOURS AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE THIS
STORM. EXPECT PONDING OF WATER ON ROADWAYS AS STORMS WILL TRAIN OVER
THE AREA.
* LOCATIONS IMPACTED INCLUDE...
WICHITA...DERBY...HAYSVILLE...PARK CITY...VALLEY CENTER...BEL
AIRE...MULVANE...GODDARD...MAIZE...CLEARWATER...SEDGWICK...
COLWICH...GARDEN PLAIN...MOUNT HOPE...DOWNTOWN WICHITA...KECHI...
ANDALE...EASTBOROUGH...BENTLEY AND VIOLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3791 9765 3791 9715 3748 9725 3747 9743
3747 9775
TIME...MOT...LOC 2036Z 198DEG 65KT 3767 9741
RITZMANThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 3:38 AM CDT | Special Weather Statement | ICT | Russell | 37 min |
| May 16, 5:14 AM CDT | Special Weather Statement | ICT | Harper, Kingman, Reno | 46 min |
| May 16, 12:00 PM CDT | Special Weather Statement | ICT | Harper | 30 min |
| May 16, 12:35 PM CDT | Special Weather Statement | ICT | Sedgwick | 25 min |
| May 16, 12:56 PM CDT | Special Weather Statement | ICT | Sedgwick | 34 min |
| May 16, 2:09 PM CDT | Special Weather Statement | ICT | Harper, Kingman | 36 min |
| May 16, 2:11 PM CDT | Flash Flood Watch | ICT | Butler, Cowley, Harper, Harvey, Kingman, Reno and 2 more | 9 hr |
| May 16, 2:45 PM CDT | Special Weather Statement | ICT | Harper | 30 min |
| May 16, 3:15 PM CDT | Special Weather Statement | ICT | Sumner | 30 min |
| May 16, 3:41 PM CDT | Special Weather Statement | ICT | Sedgwick | 34 min |
| May 16, 3:51 PM CDT | Areal Flood Warning | ICT | Sedgwick | 17 hr |
| May 16, 4:16 PM CDT | Special Weather Statement | ICT | Butler | 29 min |
| May 16, 4:43 PM CDT | Special Weather Statement | ICT | Butler, Chase | 17 min |
| May 16, 4:59 PM CDT | Areal Flood Warning | ICT | Butler | 5 hr |
| May 16, 5:06 PM CDT | Special Weather Statement | ICT | Greenwood | 24 min |
| May 16, 5:12 PM CDT | Severe Thunderstorm Warning | ICT | Chase, Greenwood | 33 min |
| May 16, 5:54 PM CDT | Special Weather Statement | ICT | Greenwood | 21 min |
| May 16, 6:06 PM CDT | Areal Flood Warning | ICT | Harper, Kingman, Sumner | 6 hr |
| May 16, 6:18 PM CDT | Special Weather Statement | ICT | Greenwood | 12 min |
| May 16, 6:56 PM CDT | Special Weather Statement | ICT | Harper, Kingman | 34 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.